Alert archive / North Carolina / Gale Warnings in 2015
Gale Warning 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Feb 26, 2015, 10:25 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2015, 10:25 AM EST (15:25 UTC)
- Expired
- Feb 26, 2015, 1:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHUS72 KMHX 261525 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1025 AM EST THU FEB 26 2015 ...STRONG WINDS AND DANGEROUS SEAS DEVELOPING EARLY THIS MORNING AND CONTINUING THROUGH FRIDAY... .LOW PRESSURE WILL MOVE RAPIDLY NORTHEAST ACROSS THE NORTH CAROLINA WATERS AND OFFSHORE THIS AFTERNOON PRODUCING GUSTY NORTHERLY WINDS 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. SEAS WILL BUILD TO 7 TO 10 FEET AND LIKELY REMAIN ELEVATED OVER THE NORTHERN AND CENTRAL WATERS INTO FRIDAY. AMZ150-152-154-261800- /O.EXP.KMHX.GL.W.0015.000000T0000Z-150226T1500Z/ /O.NEW.KMHX.GL.W.0016.150226T1525Z-150226T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1025 AM EST THU FEB 26 2015 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-131-135-156-261800- /O.EXP.KMHX.GL.W.0015.000000T0000Z-150226T1500Z/ /O.EXA.KMHX.SC.Y.0032.000000T0000Z-150227T0900Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1025 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-261800- /O.CON.KMHX.SC.Y.0032.000000T0000Z-150227T0900Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1025 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-261800- /O.CON.KMHX.SC.Y.0032.000000T0000Z-150226T2100Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 1025 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 26, 9:56 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 26, 9:56 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
956 AM EST THU FEB 26 2015
.SYNOPSIS...
DEVELOPING LOW PRESSURE OFF THE OUTER BANKS WILL MOVE NORTHEAST
TODAY. HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH INTO
THE WEEKEND. ANOTHER COLD FRONT WILL APPROACHES THE REGION EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 950 AM THURSDAY...WILL BE ALLOWING ALL WINTER
ADVISORIES/WARNINGS EXPIRE AS OF 10 AM. TEMPERATURES ARE ABOVE
FREEZING THROUGHOUT THE CWA AND VERY LIGHT PRECIPITATION IS
GRADUALLY ENDING FROM WEST OF EAST. BASED ON CURRENT
TEMPERATURES...HAVE RAISED TEMPERATURES A COUPLE OF
DEGREES...OTHERWISE NO MAJOR CHANGES TO THE CURRENT FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 400 AM THURSDAY...SECONDARY SHRT WAVE MAY PRODUCE SOME LIGHT
SNOW SHOWERS ALONG COAST THIS EVENING. OTHERWISE DECREASING CLOUDS
OVERNIGHT WITH TEMPS FALLING INTO 20S INLAND...WITH RE-FREEZING
AND PATCHY BLACK ICE LIKELY OVERNIGHT INTO EARLY FRIDAY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 230 AM THU...COLD AND DRY FRI THRU SAT NIGHT AS STRONG HIGH
PRES BUILDS TO THE N. HIGHS FRI WILL RANGE FROM UPR 30S N TO
LOW/MID 40S S. SAT LOOKS LIKE COLDEST DAY WITH HIGHS LOWER 30S FAR
N TO LOWER 40S FAR S. LOWS FRI NIGHT AND SAT NIGHT WILL RANGE FROM
UPR TEENS/AROUND 20 DEEP INLAND TO UPR 20S/LOWER 30S BEACHES.
WARMER TEMPS SUNDAY AS HGTS RISE ALOFT AND SFC HIGH SLOWLY SHIFTS
OFFSHORE...HIGHS MID 40S TO LOWER 50S.
WEAK COLD FRONT WILL APPROACH FROM THE NW SUN NIGHT AND CROSS THE
AREA MON. CONT PREV FCST WITH CHC POPS SUN NIGHT AND MON. TEMPS WILL
BE FAIRLY MILD AS UPR RDG CONTS TO THE S...LOWS UPR 30S INLAND TO
LOW/MID 40S CST AND HIGHS 50S TO AROUND 60 S. THE FRONT WILL STALL
TO THE S THRU TUE THEN LIFT BACK N AS A WARM FRONT TUE NIGHT. THIS
WILL KEEP THREAT OF SHRA OVER REGION WITH HIGHS MAINLY IN THE 50S
TUE. ERN NC WILL BE IN WARM SECTOR WED AHEAD OF NEXT COLD FRONT WITH
HIGHS WELL INTO THE 60S INLAND WITH UPR 50S TO LOWER 60S BEACHES.
MOISTURE WILL REMAIN HIGH WITH CONT CHC OF SHRA.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 12Z THURSDAY/...
AS OF 645 AM THURSDAY...IFR CIGS EXPECTED TO PERSIST THROUGH
TONIGHT...SOME CLEARING PSBL LATE. RAIN BECOMING PATCHY AND WILL
DIMINISH TO JUST THREAT OF PATCHY DRIZZLE AFTER 15Z...WITH SMALL
CHC OF FREEZING DRZL AT KPGV WITH TEMPS BACK NEAR 32. VSBYS MAINLY
MVFR OR BETTER TODAY...BUT SOME IFR FOG EXPECTED KPGV AND KISO
TONIGHT WITH WINDS BECOMING LIGHT. GUSTY NRLY WINDS 15-25 KT THIS
MORNING WILL DIMINISH THIS AFTN AND EVENING.
LONG TERM /FRI THROUGH MONDAY/... AS OF 230 AM
THU...PREDOMINANTLY VFR EXPECTED THROUGH THE LONG TERM PERIOD.
HIGH PRESSURE WILL BUILD NORTH OF EASTERN NC FRIDAY THROUGH SAT
NIGHT THEN SHIFT OFF THE MID-ATLANTIC COAST LATE SUNDAY. DRY WX
EXPECTED THRU SUNDAY...CANT RULE OUT SOME LOWER CIGS OVER WEEKEND
WITH NE FLOW BECOME ESE BUT FOR NOW THINK SHLD BE MAINLY VFR. COLD
FRONT WILL APPROACH SUN NIGHT AND CROSS MON WITH SCT SHRA AND POSS
SUB VFR CIGS/VSBYS AT TIMES.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 955 AM THURSDAY...WILL EXTEND GALE WARNING FOR THE WATERS
NORTH OF OCRACOKE THROUGH 18Z. CURRENTLY SEEING GALE FORCE GUSTS
AT DUCK PIER AT HATTERAS COAST GUARD STATION. THESE SHOULD BE
FAIRLY SHORT LIVED AS THE SURFACE LOW STARTS TO ACCELERATE AWAY
FROM THE COAST. SEAS ARE AROUND 8 FEET WITHIN 10 MILES OF THE
NORTH COAST AND PERHAPS UP TO 10 FEET OFFSHORE. WINDS GRADUALLY
DIMINISH BY TONIGHT BUT SEAS WILL REMAIN ELEVATED THROUGH THE
WEEKEND.
LONG TERM /FRI THROUGH MONDAY/...
AS OF 230 AM THU...STRONG HIGH PRESSURE WILL BUILD N OF THE REGION
FRIDAY THROUGH SAT NIGHT THEN SLOWLY SHIFT OFF THE COAST LATER
SUNDAY. GUSTY N/NE WINDS WILL CONT FRI THRU SAT KEEPING SEAS
ELEVATED IN 6 TO 8 FOOT RANGE FOR MOST OF CSTL WTRS. AS THE HIGH
WEAKENS AND SLIDES E SUNDAY WINDS WILL DIMINISH AND BECOME MORE ESE
WITH SEAS SUBSIDING TO 2 TO 4 FT. COLD FRONT WILL APPROACH FROM THE
NW SUN NIGHT AND CROSS THE REGION MON. SW WINDS WILL INCREASE TO 15
TO 20 KTS AHEAD OF THE FRONT THEN SHIFT TO THE NW BEHIND IT MON.
SEAS WILL BE IN THE 3 TO 5 FOOT RANGE MON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR NCZ029-
044>046-079-080-091.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NCZ081-090-092>094-098.
WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR NCZ103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ136-
137.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ130-131-135-
150-152-154-156.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR AMZ158.
&&
SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...RF
AVIATION...RF/JBM
MARINE...RF/CTC/JBMHazardous weather outlook, Feb 26, 10:24 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1024 AM EST THU FEB 26 2015 NCZ104-271530- OUTER BANKS HYDE- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-271530- OUTER BANKS DARE- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-271530- MAINLAND DARE-MAINLAND HYDE- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-091-271530- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-LENOIR- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ090-092>094-098-271530- DUPLIN-JONES-CRAVEN-PAMLICO-ONSLOW- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-271530- CARTERET- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-271530- TYRRELL- 1024 AM EST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 26, 4:32 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 AM EST THU FEB 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW CRESWELL 35.87N 76.39W
02/25/2015 E0.0 INCH WASHINGTON NC SOCIAL MEDIA
1000 PM SNOW KINSTON 35.28N 77.59W
02/25/2015 E0.0 INCH LENOIR NC SOCIAL MEDIA
MIX OF SNOW AND SLEET
1005 PM SLEET 7 W NEW BERN 35.12N 77.20W
02/25/2015 E0.0 INCH CRAVEN NC SOCIAL MEDIA
1017 PM SNOW MANNS HARBOR 35.87N 75.77W
02/25/2015 E0.0 INCH DARE NC SOCIAL MEDIA
1042 PM SNOW WILLIAMSTON 35.85N 77.06W
02/25/2015 M1.0 INCH MARTIN NC PUBLIC
HEAVY SNOW
1048 PM SLEET JENNETTES PIER 35.91N 75.59W
02/25/2015 E0.0 INCH DARE NC SOCIAL MEDIA
1048 PM SNOW MANTEO 35.90N 75.67W
02/25/2015 E0.0 INCH DARE NC AWOS
1057 PM SNOW ROPER 35.88N 76.62W
02/25/2015 E0.0 INCH WASHINGTON NC SOCIAL MEDIA
1057 PM SNOW N NAGS HEAD 35.94N 75.63W
02/25/2015 E0.0 INCH DARE NC SOCIAL MEDIA
HEAVY SNOW
1058 PM SLEET BRIDGETON 35.12N 77.02W
02/25/2015 E0.0 INCH CRAVEN NC SOCIAL MEDIA
1236 AM SNOW WILLIAMSTON 35.85N 77.06W
02/26/2015 M2.5 INCH MARTIN NC NWS EMPLOYEE
SNOW DEPTH.
&&
EVENT NUMBER MHX1500196 MHX1500197 MHX1500198 MHX1500199 MHX1500200
MHX1500201 MHX1500202 MHX1500203 MHX1500204 MHX1500205 MHX1500206
AUSTINSpecial weather statement, Feb 26, 5:00 AM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EST THU FEB 26 2015 NCZ092>095-098-261300- JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...TRENTON... NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO... ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 500 AM EST THU FEB 26 2015 ...GUSTY WINDS EXPECTED EARLY THIS MORNING... STRONG LOW PRESSURE WILL LIFT NORTHEAST ALONG THE COAST THIS MORNING. STRONG MAINLY EAST TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE FOR A FEW HOURS. AS THE LOW RACES NORTHEAST AWAY FROM THE REGION BY MID TO LATE MORNING WINDS WILL DIMINISH. LOOSE OBJECTS LIKE TRASH CANS AND PATIO FURNITURE COULD GET BLOW ABOUT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 10:22 PM EST | Gale Warning | MHX | 12 hr | |
| Feb 26, 1:20 AM EST | Wind Advisory | MHX | 10 hr | |
| Feb 26, 3:03 PM EST | River Flood Warning | MHX | Pitt | 6 hr |
Nearby
Gale Warnings in North Carolina, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.